Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 82, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Sep 8, 2006, 6:54 PM CDT for Hidalgo County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2006, 6:54 PM CDT (23:54 UTC)
- Expired
- Sep 8, 2006, 7:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Hidalgo County, TX
The radar
The Brownsville radar (KBRO), 106 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 11.9 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1782 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBRO 082354 SVRBRO TXC215-090045- /O.NEW.KBRO.SV.W.0082.060908T2354Z-060909T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 654 PM CDT FRI SEP 8 2006 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL HIDALGO COUNTY IN DEEP SOUTH TEXAS THIS INCLUDES THE CITY OF SAN MANUEL * UNTIL 745 PM CDT * AT 646 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SAN MANUEL...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SAN MANUEL BY 715 PM CDT LAT...LON 2649 9831 2643 9813 2666 9800 2678 9824 $$ PHILO
1 follow-up statement
000 WWUS54 KBRO 090013 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 713 PM CDT FRI SEP 8 2006 TXC215-090045- /O.CON.KBRO.SV.W.0082.000000T0000Z-060909T0045Z/ HIDALGO TX- 713 PM CDT FRI SEP 8 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR NORTH CENTRAL HIDALGO COUNTY... AT 704 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF SAN MANUEL...MOVING NORTHEAST AT 20 MPH. LAT...LON 2649 9831 2643 9813 2666 9800 2678 9824 $$ PHILO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 1:45 PM CDT, 5 hours 9 minutes earlier.
Area forecast discussion, Sep 8, 1:45 PM CDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 145 PM CDT FRI SEP 8 2006 .DISCUSSION...TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL FOR THIS TIME OF YEAR DUE MOSTLY TO THE CLOUD COVER. WINDS WILL BE LIGHT FROM THE EAST TO SOUTHEAST TODAY AND INCREASE SLIGHTLY ON SATURDAY. SOME SPOTTY SHOWERS OVER PORTIONS OF DEEP SOUTH TEXAS TODAY SHOULD DEVELOP EVEN MORE LATER THIS AFTERNOON. THE SHOWERS SHOULD DISSIPATE SOMEWHAT THIS EVENING. AN UPPER LEVEL LOW TROUGH FOR THE WEEKEND SHOULD INCREASE SHOWERS AND THUNDERSTORMS ONCE AGAIN. THE BRO SOUNDING THIS MORNING SHOWED A PRECIP WATER OF 2.04 AND A K-INDEX OF 31. && .MARINE...AT NOON BUOY020 REPORTED EAST WINDS AT 6KTS AND SEAS 1 FOOT. WINDS WILL REMAIN LIGHT FROM THE EAST AND SOUTHEAST THROUGH EARLY NEXT WEEK AS WEAK HIGH PRESSURE REMAINS IN THE NORTHERN GULF. RESULTANT SEAS ARE FORECAST TO REMAIN AT 2 FEET OR LESS AT BUOY 42020 THROUGH SEVEN DAYS. THE REMNANTS OF A FRONTAL BOUNDARY IN COMBINATION WITH MIDLEVEL IMPULSES WILL SPARK SHOWERS AND THUNDERSTORMS DURING MOST OF THE NEXT SEVEN DAYS. && .AVIATION...A DECREASE IN MIDLEVEL CLOUD COVER HAS ALLOWED THE SEABREEZE TO FORM UP AND MOVE INLAND THIS AFTERNOON. AVIATORS SHOULD BE ON THE LOOKOUT FOR LOWERED CIGS AND VIS AND OCCASIONAL LIGHTNING IN AND NEAR THESE STORMS AS THEY MOVE WEST. CIGS SHOULD IMPROVE AFTER SUNSET...WITH HIGH CIRRUS MOVING OVERHEAD MOST OF THE NIGHT AND CALM WINDS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 75 89 78 92 79 / 20 40 10 30 20 BROWNSVILLE 75 91 77 93 78 / 20 40 10 30 20 HARLINGEN 73 93 75 94 77 / 20 40 10 30 20 MCALLEN 74 92 78 96 78 / 20 40 10 30 20 RIO GRANDE CITY 74 90 79 97 79 / 10 30 20 30 20 SOUTH PADRE ISLAND 77 87 80 91 80 / 20 40 10 30 20 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && 65/64 THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Sep 8, 5:31 AM CDT, 13 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 531 AM CDT FRI SEP 8 2006 TXZ248>257-091045- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 531 AM CDT FRI SEP 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED SHOWER AND THUNDERSTORM ACTIVITY MAY DEVELOP TODAY MAINLY OVER THE MARINE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED TO SCATTERED SHOWER AND THUNDERSTORM ACTIVITY WILL CONTINUE THROUGH EARLY NEXT WEEK. THE ACTIVITY WILL BROADEN FROM THE MARINE AREAS TO INCLUDE MUCH OF THE LOWER AND MID VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 6:10 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.